MAUDE Adverse Event Report: CONMED CORPORATION REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP

CONMED CORPORATION REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP
Catalog Number 530
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received one 530 opened in original packaging.Lot number on packaging 202001271.Lot number not verified.Performed a visual inspection on device, no obvious defects or abnormalities found.Performed a functional test on device, clip applier handle was pulled back firmly and released.The clips deployed successfully without any scissoring of the clips observed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 14 complaints, regarding 25 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that clip applier is shipped with empty jaws.To load a clip into the jaws, squeeze the trigger firmly until it stops, then release to initial position.This motion places the first clip into the jaws.Introduce the endoscopic clip applier through a 10/11 mm or 10/12mm port.The shaft rotates 360°.The clip applier jaws can be adjusted by turning the rotation knob.Place the clip around the tissue or vessel to be occluded.Ensure the tissue or vessel to be occluded.Ensure the tissue or vessel fits completely within the confines of the clip and the tips of the jaws are visible.Squeeze the trigger firmly until it stops.As the trigger is closed, the clip is held by the jaws and closes around the tissue or vessel.Note: failure to completely close the trigger could result in incomplete clip closure and possibly compromise hemostasis.If trigger is only partially closed, a new clip may not load upon opening.In this case the trigger should be fully closed and opened load the next clip.Fully release the trigger to automatically sequence the next clip into the jaws.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 530, was being used during an endoscopic gastrectomy on (b)(6) 2020 when the "clip was not able to close properly a blood vessel was damaged and bleeding." this occurred during the surgery and the procedure was completed using an alternate device.The surgeon states that the patient sustained damage to a vessel.This report is being raised on the basis of injury due to the patient sustaining damage to vessel.

Brand Name
REFLEX ELC,20M/L CLPS,10/11MM
Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key11601538
Report Number1320894-2021-00118
Device Sequence Number4205859
Product Code HBT
UDI-Device Identifier20653405074813
UDI-Public(01)20653405074813(17)250201(30)6(10)202002031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924929
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue Number530
Device Lot Number202002031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2021
Initial Report FDA Received Date04/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;